Community Forum

Topamax Tingling Side Effect?

Hello All,
I just started a low dose of the generic form of Topamax- topiramate, about a week ago. I have been on Keppra for over a year, and have multiple simple partials daily and the occasional tonic-clonic. I tried Tegretol and had a bad reaction to it, so the Dr. decided to try Topamax. I am still taking 4000 mgs of Keppra daily, and currently only taking 50mg of Topamax.
I have already noticed an effect on my seizures- instead of having two or three simple partials I'm having one or two, and this is only after a week. However, I have also noticed an odd sensation in my feet sometimes, a sort of tingling. At first I thought that my feet had fallen asleep and were waking up, but then I realized that I wasn't in the kind of position that would lead to that sort of thing, so I'm wondering if maybe this could be some sort of side-effect from the new medication. It's not constant, and I haven't really been able to see if it's related to when I'm doing anything or sitting in any position or anything like that, but periodically for the last 2 days I've noticed the occasional tingly feeling in my feet lasting for as long as 10 minutes. It's not painful, but it is puzzling, and before I go bothering my neurologist again, I figured I'd ask around here and see if anyone else has had anything similar. Is this a reaction or side effect of the Topamax, or the Topamax/Keppra combination? Is it worth calling my Doctor?

Thanks!

Comments

I just reached my full dose of topamax and I have the tingling too. each time I increase the drugs I get tingling for a lil while. Make sure you stay hydrated! drink lots of water.  It is puzzling for sure and a bit annoying. I get it in my hands too but i'm told it goes away after a bit.  Im telling you to stay hydrated because personally I find that if I drink more water it seems to help....at least it does for me...

good luck! I hope the switch over helps .. i just had a simple partial the other day so i'm a lil worried this drug won't work for me at the neuros recommended dose but I guess we will see.

let me know if your tingling goes away. but patience is key.

I've been on Topamax 8 months and am up to 400mg a day.

The tingling eventually went away other than when I play sport.

I was managing on it.

But now all my hair is falling out.

One to watch out for as you get up to the higher doeses!

Lyn

I have been on topamx for about 5 years and have tried the other meds you have been on. All the other ones gave me bad side affects. With the topamx i always have the numbness in my hands and feet i hate it but its better then the other stuff i have been on. Also i have heard it called Dopamax because it can make you seen forgetful and not all there.

Yup, it's a side effect of the meds.  I was on Topamax for a year and a half and switched when I became underweight....it causes weight loss.  I went from 120 lb (I'm 5'9") down to 100 lbs.  

Definitely a side effect of Topamax/Topiramate - I get it in my feet, and sometimes in my lips when I eat certain foods. Odd. Apparently it is pretty standard.

Yes, a tingling sensation with Topomax is normal. I take it for headaches. Also, depending on the dosage, some people lose weight.

yes it is normal. when i was first prescribed topomax my hands and feet would start tingling out of nowhere. also i stopped eating for a week. my neuro told me not to be surprised if i were to lose 20 pounds. that actually excited me ^_^ but any way yes the tingling is normal. mine went away after a few months as i got used to the drug.

 

when life gives you lemons... smell an orange

 

It is normal. Sometimes my parts of my face will tingle when I touch it. Sometimes my eyes or my cheek will twitch. I can never tell when it happens. I am on TopAMAX. So I think your reaction is from that medician.Those things more often than not happen when I am extremely tired (The eye twitching). I do have a question. Do you get any headaches?

Hi, Definately a side efect of the topamax. That is what I am on for my simple partial seizures. I get it in my feet, hands, and lips. It comes and goes- totally normal :)

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline